Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 406, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 6:43 PM CDT for Garfield County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 21, 2007, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:23 PM CDT | HAIL 0.88 | 11 Ne Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 212343 SVRLBF NEC071-220030- /O.NEW.KLBF.SV.W.0406.070821T2343Z-070822T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BURWELL... * UNTIL 730 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 19 MILES NORTHEAST OF BURWELL...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 91 MILE MARKER 70 BY 715 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4176 9878 4177 9917 4207 9918 4207 9881 TIME...MOT...LOC 2343Z 354DEG 19KT 4196 9891 $$ POWER
1 follow-up statement
000 WWUS53 KLBF 220003 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT TUE AUG 21 2007 NEC071-220030- /O.CON.KLBF.SV.W.0406.000000T0000Z-070822T0030Z/ GARFIELD NE- 703 PM CDT TUE AUG 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR GARFIELD COUNTY... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF HIGHWAY 91 MILE MARKER 70...OR ABOUT 14 MILES NORTHEAST OF BURWELL...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 91 MILE MARKER 70 BY 725 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4176 9878 4177 9917 4207 9918 4207 9881 TIME...MOT...LOC 0003Z 001DEG 17KT 4188 9891 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 21, 3:50 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE AUG 21 2007 .DISCUSSION... STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL FLOW SHIFT NORTHEAST. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE TAF LOCATIONS THIS AFTERNOON. HOWEVER...AS THE FRONT STALLS WOULD EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB ROUTES 264 AND POSSIBLY 098. && .FIRE WEATHER... RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA. && 13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT TUE AUG 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-222115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A LINE FROM VALENTINE TO OGALLALA. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS. HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR FURTHER WEST. THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN DURING THE FIRST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 21, 5:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 S ONEILL 42.45N 98.65W
08/21/2007 E0.88 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Aug 21, 6:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 8 S EUSTIS 40.55N 100.03W
08/21/2007 E60 MPH FRONTIER NE TRAINED SPOTTER
STRONG ROTATION
&&
MBYRDLocal storm report, Aug 21, 6:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 8 S EUSTIS 40.55N 100.03W
08/21/2007 E1.75 INCH FRONTIER NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Aug 21, 6:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N CHAMBERS 42.28N 98.75W
08/21/2007 E1.00 INCH HOLT NE PUBLIC
1 INCH HAIL COVERING GROUND
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:40 AM CDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 16 hr |
| Aug 21, 4:48 AM CDT | Dense Fog Advisory | LBF | Keith, Lincoln | 4 hr |
| Aug 21, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 24 min |
| Aug 21, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Aug 21, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 43 min |
| Aug 21, 6:03 PM CDT | Tornado Warning | LBF | Holt | 27 min |
| Aug 21, 6:28 PM CDT | Tornado Warning | LBF | Holt, Wheeler | 32 min |
| Aug 21, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Aug 21, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.